Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 5, NWS Raleigh, NC

April 12, 201218 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Apr 12, 2012, 3:19 PM EDT for 18 counties in North Carolina. It took effect at Apr 13, 2012, 5:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 3:19 PM EDT (19:19 UTC)
In effect from
Apr 13, 2012, 5:00 AM EDT
Expired
Apr 13, 2012, 8:00 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS72 KRAH 121919
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY FOR
PORTIONS OF CENTRAL NORTH CAROLINA...

.A COLD AIRMASS ALONG WITH MAINLY CLEAR SKIES AND CALM WINDS WILL
RESULT IN AREAS OF FROST EARLY FRIDAY MORNING ACROSS THE ADVISORY
AREA.

NCZ021>024-038>040-073>077-083>086-088-089-131200-
/O.NEW.KRAH.FR.Y.0005.120413T0900Z-120413T1200Z/
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO...
PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE...CLINTON
319 PM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY. 

* LOCATION...INCLUDES A LARGE PORTION OF CENTRAL NORTH CAROLINA
  MAINLY SOUTH AND WEST OF THE RALEIGH/DURHAM AREA. 

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...5 AM TO 8 AM EDT FRIDAY

* IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
NP
3 follow-up statements
161 
WWUS72 KRAH 130058
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY
MORNING FOR PORTIONS OF CENTRAL NORTH CAROLINA...

.A COLD DRY AIRMASS COMBINED WITH CLEAR SKIES AND CALM WINDS WILL
ALLOW FROST TO DEVELOP FOR SEVERAL HOURS PRIOR TO SUNRISE FRIDAY
MORNING.

NCZ021>024-038>040-073>077-083>086-088-089-131200-
/O.CON.KRAH.FR.Y.0005.120413T0900Z-120413T1200Z/
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO...
PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE...CLINTON
858 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT
FRIDAY...

* LOCATION...A LARGE PORTION OF CENTRAL NORTH CAROLINA...
  PRIMARILY SOUTH AND WEST OF THE TRIANGLE.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...5 AM TO 8 AM FRIDAY MORNING.

* IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
245 
WWUS72 KRAH 130812
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT FRI APR 13 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT THIS
MORNING FOR PORTIONS OF CENTRAL NORTH CAROLINA...

.A COLD DRY AIRMASS COMBINED WITH MOSTLY CLEAR SKIES AND CALM
WINDS WILL ALLOW FROST TO DEVELOP FOR SEVERAL HOURS PRIOR TO
SUNRISE FRIDAY MORNING.

NCZ021>024-038>040-073>077-083>086-088-089-131200-
/O.CON.KRAH.FR.Y.0005.120413T0900Z-120413T1200Z/
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO...
PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE...CLINTON
412 AM EDT FRI APR 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...A LARGE PORTION OF CENTRAL NORTH CAROLINA... 
  PRIMARILY SOUTH AND WEST OF THE TRIANGLE. 

* TEMPERATURES...IN THE MID TO UPPER 30S.

* IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
161 
WWUS72 KRAH 131206
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
806 AM EDT FRI APR 13 2012

...THE FROST ADVISORY HAS EXPIRED...

.ANY LINGERING TEMPERATURES IN THE LOWER 30S WILL BE CLIMBING
RAPIDLY INTO THE 40S THIS MORNING.

NCZ021>024-038>040-073>077-083>086-088-089-131315-
/O.EXP.KRAH.FR.Y.0005.000000T0000Z-120413T1200Z/
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO...
PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE...CLINTON
806 AM EDT FRI APR 13 2012

...FROST ADVISORY HAS EXPIRED...

ANY LINGERING TEMPERATURES IN THE LOWER 30S WILL BE CLIMBING
RAPIDLY INTO THE 40S THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:10 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 12, 3:10 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU APR 12 2012

.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD SOUTHEASTWARD OVER THE AREA THROUGH
FRIDAY...BEFORE SHIFTING EAST OF THE AREA FRIDAY NIGHT.

&&

.NEAR TERM /TONIGHT/...
AS OF 310 PM THURSDAY...

THE COOL HIGH PRESSURE WHICH HAS BEEN THE FOCUS OF OUR RECENT
FORECASTS WILL CONTINUE TO SHIFT EAST TONIGHT AND BECOME CENTERED
OVER THE MID ATLANTIC AND CAROLINAS BY EARLY FRIDAY. GIVEN THE COOL
AIRMASS WITH THIS HIGH AND A WEAK PRES GRADIENT WITH THE HIGH
BECOMING CENTERED OVER OUR REGION...THE MAIN CONCERN TONIGHT IS ONCE
AGAIN LOW TEMPS AND FROST POTENTIAL. GUIDANCE IS IN GOOD AGREEMENT
THAT LOW TEMPS TONIGHT SHOULD BE ABOUT 3-5 DEGREES WARMER THAN LAST
NIGHT. GUIDANCE IS ALSO IN GOOD AGREEMENT THAT DEWPOINTS WILL
GENERALLY BE A FEW DEGREES EITHER SIDE OF 32F FOR NEARLY ALL CENTRAL
NC SITES. UNDER CLEAR SKIES AND CALM WINDS...FROST IS ONCE AGAIN
A CONCERN EVEN WITH OUR FORECAST SHOWING TEMPS BOTTOMING OUT IN THE
34-38 DEG RANGE. HOWEVER...A WELL-DEFINED SHORT WAVE TROUGH
CURRENTLY DIVING SOUTHEASTWARD ACROSS THE GREAT LAKES IS PROGGED TO
MOVE ACROSS CENTRAL AND EASTERN NC BETWEEN 12Z-18Z FRI. BOTH NAM AND
GFS SUGGEST MID LEVEL CLOUDS ASSOCIATED WITH THIS WAVE WILL MOVE
ACROSS OUR EAST AND NORTHEAST ZONES BETWEEN 09Z-15Z...WITH THE NAM
MORE AGGRESSIVE WITH MORE EXTENSIVE CLOUD COVERAGE. THIS OF COURSE
WOULD GREATLY LIMIT THE FROST POTENTIAL IN THAT AREA.

SO HAVING SAID THIS...BASED ON ANTICIPATED CLOUD COVERAGE LATE
TONIGHT WE'VE DECIDED TO ISSUE A FROST ADVISORY FOR 09Z-12Z TONIGHT
FOR OUR WESTERN AND SOUTHERN ZONES WITH AREAS OF FROST EXPECTED...
AND LEFT OUR ZONES FROM DURHAM TO WAYNE COUNTY-NORTHWARD OUT OF THE
ADVISORY. ALTHOUGH ITS WORTH NOTING THAT EVEN FOR THE ZONES NOT IN
THE ADVISORY...WE STILL CAN'T RULE OUT A FEW ISOLATED PATCHES OF
FROST IN THE COLDER MICROCLIMATES.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 310 PM THURSDAY...

FRIDAY AND FRIDAY NIGHT:
HIGH PRESSURE AND A DRY AIRMASS WILL CONTINUE TO DOMINATE OUR
WEATHER. ASIDE FROM SCATTERED MID LEVEL CLOUDS THAT THE NAM FORECAST
SOUNDINGS ARE SUGGESTING...SKIES SHOULD BE MOSTLY SUNNY DURING THE
DAY AND MOSTLY CLEAR FRI NIGHT ALONG WITH LIGHT SFC WINDS.
THICKNESSES PROGGED TO CONTINUE TO GRADUALLY RISE...WITH DAYTIME
TEMPS MODERATING CLOSER TO NORMAL. HIGHS GENERALLY IN THE UPPER 60S
TO NEAR 70 ON FRIDAY. GIVEN THE LINGERING DRY AIRMASS...TEMPS FRIDAY
NIGHT WILL REMAIN RATHER CHILLY WITH LOWS SATURDAY MORNING IN THE
UPPER 30S TO LOWER 40S...STILL ABOUT 5-8 DEGREES BELOW NORMAL.

SATURDAY:
THE SFC HIGH WILL SHIFT OFFSHORE AND A MID/UPR RIDGE WILL BUILD OVER
THE SOUTHEAST WITH STRONG MID LEVEL WARMING AND DRYING INDICATED BY
A 24HR TEMP CHANGE OF +10 DEGREES OR MORE BETWEEN H8-H6. THIS
PATTERN WILL INITIATE A STRONG WARMING TREND THAT WILL LAST INTO
EARLY NEXT WEEK. DESPITE THE AFOREMENTIONED MIDLEVEL WARMING AND
DRYING...WE MAY SEE A FAIR AMOUNT OF HIGH CLOUDS AS UPPER MOISTURE
FROM THE WEST SPILLS OVERTOP OF THE MIDLEVEL RIDGE...SOMEWHAT
LIMITING WHAT WOULD OTHERWISE BE ABUNDANT SUNSHINE. THICKNESSES AND
FORECAST SOUNDINGS SUPPORT HIGHS SATURDAY IN THE LOW-MID 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 310 PM THURSDAY...

THE UPPER AIR PATTERN DURING THE EXTENDED RANGE FEATURES AN
AMPLIFYING RIDGE OVER THE SOUTHEASTERN STATES WITH A PROGRESSIVE AND
LIFTING TROUGH ACROSS THE SOUTHERN ROCKIES AND WESTERN PLAINS. THE
MODEST UPPER LEVEL RIDGE LOCATED OVER THE NORTH GULF OF MEXICO ON
SATURDAY EVENING SHIFTS EAST WITH THE RIDGE AXIS REACHING THE
EASTERN CAROLINAS BY MONDAY AND THEN WELL OFFSHORE ON TUESDAY.
SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN CAROLINAS SATURDAY
AFTERNOON SHIFTS OFFSHORE AND REMAINS IN PLACE THROUGH LATE TUESDAY.
THIS RESULTS IN A SIGNIFICANT WARMING TREND WITH INCREASING 1000-850
THICKNESS VALUES. LATE AFTERNOON LOW LEVEL THICKNESS VALUES RANGE
BETWEEN 1390-1405M ON MONDAY AND TUESDAY WHICH SUPPORTS HIGHS WELL
INTO THE LOWER AND MID 80S. THE BROAD SOUTH TO SOUTHWEST LOW LEVEL
FLOW RESULTS IN INCREASING LOW LEVEL MOISTURE AND ALLOWS NIGHTTIME
LOWS TO MODIFY AND RANGE IN THE MID 50S TO AROUND 60.

NWP GUIDANCE IS IN FAIRLY GOOD AGREEMENT IN BRINGING THE CENTRAL US
TROUGH EASTWARD TOWARD THE APPALACHIANS ON TUESDAY AND THEN ACROSS
CENTRAL NC LATE WEDNESDAY/THURSDAY. THE TIMING OF THE PASSAGE OF THE
ASSOCIATED COLD FRONT VARIES FROM THE FASTER 00Z/12 ECMWF TO THE
SLOWER 12Z/12 GFS. WHILE THE MID LEVEL TROUGH IS ELONGATED AND
SHEARING SOMEWHAT...BOTH THE ECMWF AND GFS SUGGEST A SHORT WAVE WILL
MOVE THROUGH THE BASE OF THE TROUGH WHICH MAY BE SUFFICIENT TO
INITIATE A WEAK SFC WAVE ALONG THE FRONT. THE TIMING OF THE SFC
FRONT WILL PLAY AN IMPORTANT ROLE IN THE AMOUNT OF INSTABILITY AND
POTENTIAL FOR THUNDERSTORMS. AT THIS TIME IT APPEARS THERE SHOULD BE
SUFFICIENT INSTABILITY TO WARRANT THE INCLUSION OF THUNDERSTORMS IN
THE FORECAST. WILL NEED TO MONITOR THIS SYSTEM FOR THE POTENTIAL FOR
STRONG STORMS GIVEN THE STRENGTH OF THE MID LEVEL TROUGH AND THE
LIKELIHOOD OF INSTABILITY. HAVE ADJUSTED POPS UPWARD FOR WEDNESDAY
INTO THE LOW CHANCE RANGE GIVEN THE CONSISTENCY AMONG THE EXTENDED
RANGE GUIDANCE. WITH THE INCREASE IN CLOUDS AND POTENTIAL FOR
PRECIPITATION...MAX TEMPS ON THURSDAY SHOULD BE 10-15 DEGREES COOLER
THAN ON TUESDAY. -BLAES
&&

.AVIATION /18Z THURSDAY THROUGH MONDAY/...
AS OF 1250 PM THURSDAY...

HIGH PRESSURE AND COOL DRY AIRMASS WILL CONTINUE OVER THE REGION
THROUGH THE CURRENT TAF PERIOD. WITH THE HIGH CENTER NEAR AND VERY
WEAK IF ANY PRES GRADIENT...EXPECT LIGHT WINDS TO CONTINUE DURING
THIS TIME. A MID LEVEL SHORT WAVE NOW MOVING ACROSS THE GREAT LAKES
WILL MOVE ACROSS CENTRAL AND EASTERN NC TOMORROW MORNING. FORECAST
SOUNDINGS SUGGEST SCATTERED TO VERY LOCALLY BKN 6-8K FT CLOUDS
GENERALLY FROM RDU EASTWARD BETWEEN 09Z-18Z FRIDAY. IN SHORT...VFR
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE 24 HOUR TAF PERIOD.

THEREAFTER...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF
THE WEEK AND WEEKEND AS HIGH PRESSURE LINGERS OVER THE REGION.

&&

.CLIMATE

RDU RECORD HIGH TEMPERATURES

MONDAY APRIL 16...89
TUESDAY APRIL 17...91

GSO RECORD HIGH TEMPERATURES

MONDAY APRIL 16...88
TUESDAY APRIL 17...90

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 5 AM TO 8 AM EDT FRIDAY FOR NCZ021>024-
038>040-073>077-083>086-088-089.

&&

SYNOPSIS...PETRO
NEAR TERM...PETRO
SHORT TERM...PETRO
LONG TERM...BLAES
AVIATION...PETRO
CLIMATE...KRR
Hazardous weather outlook, Apr 12, 10:32 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1032 AM EDT THU APR 12 2012

NCZ021>028-038>043-073>078-083>086-088-089-131445-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1032 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ007>011-131445-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-
1032 AM EDT THU APR 12 2012

...INCREASED FIRE DANGER IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RELATIVE HUMIDITIES WILL FALL TO BELOW 30 PERCENT THIS AFTERNOON.
WINDS WILL BE RATHER LIGHT...MAINLY NORTHWEST AT 10 TO AS MUCH AS
15 MPH...WITH A FEW STRONGER GUSTS. THE REDUCED HUMIDITIES AND
MODEST WINDS COMBINED WITH DRY FINE FUELS WILL RESULT IN AN
INCREASED FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BLAES

In the hours before

Special weather statement, Apr 12, 10:05 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1005 AM EDT THU APR 12 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-122200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1005 AM EDT THU APR 12 2012

...ENHANCED FIRE DANGER THIS AFTERNOON...

RELATIVE HUMIDITY LEVELS WILL FALL TO BELOW 30 PERCENT THIS
AFTERNOON...AND PERHAPS AS LOW AS 25 PERCENT. WINDS WILL BE RATHER
LIGHT...MAINLY NORTHWEST AT 10 TO AS MUCH AS 15 MPH...WITH A FEW
STRONGER GUSTS. THE REDUCED HUMIDITIES AND MODEST WINDS COMBINED
WITH DRY FINE FUELS WILL BE ENOUGH TO MAKE FOR AN INCREASED FIRE
DANGER THREAT THIS AFTERNOON.

RESIDENTS ARE URGED TO EXERCISE CAUTION HANDLING ANY POTENTIAL
IGNITION SOURCE...INCLUDING MACHINERY...CIGARETTES AND MATCHES. BE
SURE TO PROPERLY DISCARD ALL SMOKING MATERIALS. ANY DRY GRASSES OR
TREE LITTER THAT IGNITES WILL HAVE THE POTENTIAL TO SPREAD QUICKLY.
RESIDENTS ARE ADVISED TO CANCEL OR POSTPONE ANY OUTDOOR BURNING
TODAY.

BLAES

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.